Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 5, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Jan 2, 2017, 4:56 AM CST for Ellis County, Navarro County, Texas. It was in force for 64 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 2, 2017, 4:56 AM CST (10:56 UTC)
- Expired
- Jan 2, 2017, 6:00 AM CST
- In force
- 64 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Ellis County, TX, Navarro County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 91 km from the middle of the area, began a volume at 10:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 2, 5:10 AM CST | HAIL 0.88 | 1 Sw Midlothian, TX | NICKEL SIZE HAIL 1 MILE SOUTHWEST OF MIDLOTHIAN |
| Jan 2, 5:20 AM CST | TSTM WND DMG | Corsicana, TX | DELAYED REPORT FROM SOCIAL MEDIA---COLLAPSE OF CARPORT ON SW SIDE OF CORSICANA. |
| Jan 2, 5:45 AM CST | TSTM WND DMG | 1 S Corsicana, TX | ROOF BLOWN OFF HOUSE. NUMEROUS REPORTS OF STRAIGHT-LINE WINDS ACROSS THE COUNTY. REPORT RELAYED THROUGH NAVARRO COUNTY OEM. |
| Jan 2, 5:45 AM CST | TSTM WND DMG | Corsicana, TX | ROOF BLOWN OFF HOUSE. NUMEROUS REPORTS OF STRAIGHT-LINE WINDS ACROSS THE COUNTY. |
| Jan 2, 6:02 AM CST | TSTM WND DMG | 4 Nne Maypearl, TX | DELAYED REPORT - COLLAPSE OF AN ATTACHED CARPORT 4 MILES NNE OF MAYPEARL DUE TO HIGH WIND. 2 VEHICLES IN THE CARPORT WERE ALSO DAMAGED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 2, 1:39 AM CST | Severe Thunderstorm Watch | SPC | 59 days |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 10.9 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1528 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
683
WUUS54 KFWD 021056
SVRFWD
TXC139-349-021200-
/O.NEW.KFWD.SV.W.0005.170102T1056Z-170102T1200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Fort Worth TX
456 AM CST MON JAN 2 2017
The National Weather Service in Fort Worth has issued a
* Severe Thunderstorm Warning for...
Ellis County in north central Texas...
Navarro County in north central Texas...
* Until 600 AM CST
* At 455 AM CST, severe thunderstorms were located along a line
extending from near Mansfield to Bynum, moving northeast at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Severe thunderstorms will be near,
Mansfield around 500 AM CST.
Cedar Hill, Midlothian and Ovilla around 510 AM CST.
Blooming Grove around 520 AM CST.
Barry around 525 AM CST.
Corsicana and Alma around 535 AM CST.
Other locations impacted by these severe thunderstorms include Rice,
Richland, Retreat, Oak Valley, Frost, Milford, Eureka, Garrett, Pecan
Hill and Goodlow.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection get inside a sturdy structure and stay away from
windows.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning can kill.
&&
LAT...LON 3180 9650 3181 9672 3207 9689 3206 9694
3226 9709 3255 9709 3254 9653 3245 9650
3241 9644 3235 9645 3228 9628 3220 9619
3221 9615 3218 9618 3215 9610 3210 9612
3208 9606 3201 9605
TIME...MOT...LOC 1055Z 236DEG 42KT 3255 9716 3195 9698
HAIL...<.75IN
WIND...60MPH
$$
301 follow-up statement
721
WWUS54 KFWD 021149
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
549 AM CST MON JAN 2 2017
TXC139-021158-
/O.CAN.KFWD.SV.W.0005.000000T0000Z-170102T1200Z/
Ellis TX-
549 AM CST MON JAN 2 2017
...THE SEVERE THUNDERSTORM WARNING FOR ELLIS COUNTY IS CANCELLED...
The storms which prompted the warning have moved out of Ellis
county therefore the warning has been cancelled.
LAT...LON 3185 9640 3209 9644 3217 9646 3222 9650
3227 9650 3233 9639 3228 9628 3226 9629
3220 9619 3221 9615 3218 9618 3216 9616
3215 9610 3210 9612 3208 9611 3208 9606
3204 9607 3202 9605
TIME...MOT...LOC 1148Z 285DEG 54KT 3258 9642 3198 9625
$$
TXC349-021200-
/O.CON.KFWD.SV.W.0005.000000T0000Z-170102T1200Z/
Navarro TX-
549 AM CST MON JAN 2 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 AM CST
FOR EASTERN NAVARRO COUNTY...
At 548 AM CST, severe thunderstorms were located along a line
extending from near Crandall to 7 miles east of Navarro, moving east
at 60 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Kerens...Powell and Eureka
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection stay inside a sturdy structure and keep away from
windows.
&&
LAT...LON 3185 9640 3209 9644 3217 9646 3222 9650
3227 9650 3233 9639 3228 9628 3226 9629
3220 9619 3221 9615 3218 9618 3216 9616
3215 9610 3210 9612 3208 9611 3208 9606
3204 9607 3202 9605
TIME...MOT...LOC 1148Z 285DEG 54KT 3258 9642 3198 9625
HAIL...<.75IN
WIND...60MPH
$$
92What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 2, 1:58 AM CST, 2 hours 58 minutes earlier.
Area forecast discussion, Jan 2, 1:58 AM CST, 2 hours 58 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 158 AM CST Mon Jan 2 2017 .DISCUSSION... Convection is beginning to increase just west of the forecast area as a shortwave trough and its attendant cold front encounter increasingly moist and unstable air the farther east they progress. The expectation is that we will see an uptick in showers and storms west of the I-35 corridor during the next few hours. A few discrete cells will be possible early in the evolution of this convective activity, which means that quarter-sized hail and damaging winds will both be threats with any storms that become severe. But, chances are that storms will quickly develop upscale into a linear MCS as they approach I-35 10-12Z, shifting the severe threat to mostly damaging straight line winds. In both cases, an isolated tornado cannot be ruled out. Either way, moisture, shear and instability seem sufficient for strong to a few severe storms as the system marches across the region, and a severe thunderstorm watch has been issued for all but the northern-most counties or North Texas. The watch is valid until 15Z/9AM and I anticipate being able to trim counties from the watch from west to east as the morning progresses. Showers and storms will move east of the region by midday, leaving nice weather behind for the afternoon. The rest of the forecast will be focused on a couple of shots of Arctic air and the resulting below-normal temperatures. The first Arctic front will arrive during the day Tuesday, dropping temperatures 15 to 20 degrees by Tuesday evening. Lows ranging from the upper 20s northwest to around 40 southeast can be expected Wednesday morning, with Wednesday's highs generally in the 40s. A second push of cold air is expected on Thursday, which will drop the temperatures another 5 to 10 degrees, bringing widespread low temps in the 20s Thursday night/Friday morning. Model data from previous days had indicated that there would be enough moisture to produce some wintry precipitation, but the most recent model data has trended much drier. We have subsequently removed all mention of winter precipitation, but will certainly keep an eye on model trends regarding moisture and lift as we head through the week. The cold, dry weather will continue through the weekend, with a warm-up to near normal temperatures early next week. 30 && .AVIATION... /ISSUED 1120 PM CST Sun Jan 1 2017/ /06Z TAFs/ Concerns...MVFR/IFR cigs and thunderstorms tonight through Monday morning. Overall, there are not any significant changes to the TAFs. MVFR cigs will continue to overspread the region for the next few hours with a brief period of IFR cigs between 08-11Z. Some light fog may also reduce visbys to 3-5SM. A line of thunderstorms will move across the region early Monday morning, impacting the TAF sites between 10-15Z. These storms could be strong to severe with better chances for severe weather affecting KACT. Strong winds and hail are the main hazards with these storms overnight but an isolated tornado cannot be ruled out. In the wake of the line of storms, the winds will become westerly in the afternoon hours, and then southwesterly in the evening hours. VFR conditions are expected to prevail but a few hours of MVFR cigs may linger until the west winds reach the airports. Wind speeds behind the line are expected to be less than 12 kts. Looking a little farther beyond the valid TAF period, a front will arrive on Tuesday and breezy north winds are expected. JLDunn && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 70 49 59 34 44 / 60 0 0 0 0 Waco 72 45 66 36 47 / 50 0 0 0 0 Paris 69 47 59 33 44 / 90 0 5 5 5 Denton 69 46 56 30 43 / 60 0 0 0 0 McKinney 69 47 58 32 43 / 70 0 0 0 0 Dallas 72 51 60 34 45 / 70 0 0 0 0 Terrell 71 47 62 35 45 / 80 0 0 0 0 Corsicana 70 48 65 37 47 / 80 0 0 0 0 Temple 73 46 68 36 48 / 50 0 0 0 0 Mineral Wells 70 45 57 29 44 / 30 0 0 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... None. && 79/30
Hazardous weather outlook, Jan 2, 2:48 AM CST, 2 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 248 AM CST MON JAN 2 2017 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-030845- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 238 AM CST MON JAN 2 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE LIKELY ACROSS THE ENTIRE REGION THIS MORNING. SOME STORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL. AN ISOLATED TORNADO OR TWO IS ALSO POSSIBLE...WITH THE BEST CHANCES SOUTH OF THE INTERSTATE 20 CORRIDOR. ALL STORMS WILL MOVE EAST OF THE REGION BY MIDDAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE ACROSS ALL OF NORTH AND CENTRAL TEXAS THIS MORNING BUT MOST LIKELY FOR AREAS SOUTH OF INTERSTATE 20.
In the hours before
Special weather statement, Jan 2, 4:02 AM CST, 54 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
402 AM CST MON JAN 2 2017
TXZ117-131-021030-
Parker TX-Hood TX-
402 AM CST MON JAN 2 2017
...SIGNIFICANT WEATHER ADVISORY FOR HOOD AND PARKER COUNTIES UNTIL
430 AM CST...
At 402 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Poolville to near Dinosaur Valley State
Park. Movement was northeast at 45 mph.
Winds in excess of 40 mph will be possible with these storms.
LAT...LON 3300 9805 3299 9755 3256 9755 3255 9762
3232 9761 3232 9778 3223 9794 3251 9807
TIME...MOT...LOC 1002Z 229DEG 39KT 3292 9785 3232 9777
30Local storm report, Jan 2, 4:30 AM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
430 AM CST MON JAN 02 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0426 AM TSTM WND GST MCGREGOR 31.43N 97.42W
01/02/2017 E64 MPH MCLENNAN TX AWOS
MEASURED 64 MPH WIND GUST IN MCGREGORLocal storm report, Jan 2, 4:30 AM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE FORT WORTH TX
430 AM CST MON JAN 02 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0426 AM TSTM WND GST MCGREGOR 31.43N 97.42W
01/02/2017 M64 MPH MCLENNAN TX AWOS
MEASURED 64 MPH WIND GUST IN MCGREGORSpecial weather statement, Jan 2, 4:32 AM CST, 24 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
432 AM CST MON JAN 2 2017
TXZ158-160-174-175-021130-
Robertson TX-Bell TX-Milam TX-Falls TX-
432 AM CST MON JAN 2 2017
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BELL...SOUTHERN FALLS...
WESTERN ROBERTSON AND MILAM COUNTIES UNTIL 530 AM CST...
At 431 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Troy to near Granger. Movement was
southeast at 35 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Temple, Rockdale, Cameron, Little River-Academy, Troy, Bartlett,
Rosebud, Thorndale, Rogers, Calvert, Holland, Bremond, Lott,
Buckholts and Milano.
LAT...LON 3046 9715 3073 9727 3082 9750 3127 9730
3129 9664 3122 9659 3070 9669
TIME...MOT...LOC 1031Z 294DEG 32KT 3121 9726 3071 9747
30Special weather statement, Jan 2, 4:34 AM CST, 22 minutes before
Special Weather Statement National Weather Service Fort Worth TX 434 AM CST MON JAN 2 2017 TXZ118-021115- Tarrant TX- 434 AM CST MON JAN 2 2017 ...SIGNIFICANT WEATHER ADVISORY FOR TARRANT COUNTY UNTIL 515 AM CST... At 434 AM CST, Doppler radar was tracking a strong thunderstorm near White Settlement, moving northeast at 35 mph. Wind gusts up to 50 mph will be possible with this storm. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3298 9703 3255 9704 3256 9755 3299 9754 TIME...MOT...LOC 1034Z 218DEG 32KT 3278 9751 30
Local storm report, Jan 2, 4:38 AM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
438 AM CST MON JAN 02 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0431 AM TSTM WND GST WACO 31.55N 97.15W
01/02/2017 M66 MPH MCLENNAN TX ASOS
MEASURED 66 MPH WIND GUST AT WACO AIRPORTThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 2, 2:19 AM CST | Special Weather Statement | FWD | Mills | 26 min |
| Jan 2, 2:40 AM CST | Special Weather Statement | FWD | Comanche, Hamilton, Mills | 35 min |
| Jan 2, 2:53 AM CST | Severe Thunderstorm Warning | FWD | Comanche, Erath, Hamilton | 67 min |
| Jan 2, 3:21 AM CST | Special Weather Statement | FWD | Coryell, Lampasas | 39 min |
| Jan 2, 3:34 AM CST | Severe Thunderstorm Warning | FWD | Bell, Bosque, Coryell, Erath, Hamilton, Lampasas and 2 more | 56 min |
| Jan 2, 4:02 AM CST | Special Weather Statement | FWD | Hood, Parker | 28 min |
| Jan 2, 4:21 AM CST | Severe Thunderstorm Warning | FWD | Bosque, Hill, Hood, Johnson, Somervell | 54 min |
| Jan 2, 4:28 AM CST | Severe Thunderstorm Warning | FWD | Falls, Hill, Limestone, McLennan | 62 min |
| Jan 2, 4:32 AM CST | Special Weather Statement | FWD | Falls, Milam | 58 min |
| Jan 2, 4:34 AM CST | Special Weather Statement | FWD | Tarrant | 41 min |
| Jan 2, 5:04 AM CST | Special Weather Statement | FWD | Dallas | 41 min |
| Jan 2, 5:22 AM CST | Severe Thunderstorm Warning | FWD | Collin, Dallas, Denton, Kaufman, Rockwall | 68 min |
| Jan 2, 5:28 AM CST | Severe Thunderstorm Warning | FWD | Freestone, Leon, Limestone, Robertson | 62 min |
| Jan 2, 5:34 AM CST | Severe Thunderstorm Warning | FWD | Henderson, Kaufman | 56 min |
| Jan 2, 5:46 AM CST | Special Weather Statement | FWD | Grayson | 44 min |
| Jan 2, 5:59 AM CST | Severe Thunderstorm Warning | FWD | Henderson, Hunt, Rains, Van Zandt | 61 min |
| Jan 2, 6:09 AM CST | Severe Thunderstorm Warning | FWD | Anderson | 51 min |
| Jan 2, 6:34 AM CST | Severe Thunderstorm Warning | FWD | Hopkins | 56 min |
| Jan 2, 6:38 AM CST | Special Weather Statement | FWD | Fannin | 37 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.